Alert archive / North Dakota / Wind Advisories in 2005
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 23, 2005, 11:44 AM CDT for 10 counties in North Dakota. It took effect at Sep 23, 2005, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2005, 11:44 AM CDT (16:44 UTC)
- In effect from
- Sep 23, 2005, 12:00 PM CDT
- Expired
- Sep 23, 2005, 3:18 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Oliver County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 231644 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1144 AM CDT FRI SEP 23 2005 ...WIND ADVISORY THIS AFTERNOON FOR SOUTH CENTRAL NORTH DAKOTA... .STRONG LOW PRESSURE...APPROACHING THE STATE...WILL PRODUCE SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-034>037-042-045>048-050-051-240000- /X.NEW.KBIS.WI.Y.0005.050923T1700Z-050924T0000Z/ OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 1144 AM CDT FRI SEP 23 2005 /1044 AM MDT FRI SEP 23 2005/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG LOW PRESSURE...APPROACHING THE STATE...WILL PRODUCE SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RSL
1 follow-up statement
000 WWUS73 KBIS 232018 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 318 PM CDT FRI SEP 23 2005 NDZ020-034>037-042-045>048-050-051-232130- /X.CAN.KBIS.WI.Y.0005.000000T0000Z-050924T0000Z/ OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 318 PM CDT FRI SEP 23 2005 /218 PM MDT FRI SEP 23 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY THAT WAS INEFFECT FOR SOUTH CENTRAL NORTH DAKOTA. $$ RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 23, 3:00 AM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, Sep 23, 3:00 AM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT FRI SEP 23 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT SATELLITE AND AREA RADARS CONTINUE TO INDICATE SHOWERS ACROSS EASTERN MONTANA AND ACROSS NORTHWEST AND NORTH CENTRAL ND. BOTH ISN AND MOT HAVE REPORTED SHOWERS IN THE PAST HOUR. WITH THE UPPER LEVEL RIDGE MOVING TO THE EAST AS A TROUGH MOVES INTO THE WEST COAST...LOOKS LIKE WE WILL HAVE A CHANCE OF PRECIP THROUGH SAT. BY 00Z SUN IT APPEARS THAT THE SURFACE LOW WILL BE WELL EAST OF THE AREA AND MID LEVEL SUBSIDENCE AHEAD OF A WEAK SHORT WAVE RIDGE WILL END THE CHANCE OF PRECIP THROUGH SUNDAY NIGHT. TEMPS SHOULD BE AROUND NORMAL TODAY...BUT AT OR BELOW NORMAL ON SAT AND SUN. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT GFS CONSISTENT PAST FEW DAYS IN DEVELOPING CLOSED UPPER LOW OVER THE EASTERN PACIFIC EARLY NEXT WEEK THEN TRACKING IT ACROSS THE NORTHERN PLAINS PRODUCING A CHANCE OF SHOWERS AND THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. SLIGHT DIFFERENCE THIS RUN IS A BIT STRONGER RIDGE DEVELOPING IN BEHIND THE LOW FOR THE REMAINDER OF THE WEEK, THIS WILL CLEAR THE REGION AND BRING IN A SLOW WARMING TREND BY THE WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/WAA
Hazardous weather outlook, Sep 23, 4:17 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT FRI SEP 23 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 417 AM CDT FRI SEP 23 2005 /317 AM MDT FRI SEP 23 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.